question-icon

What causes dark and loose bowel movement?

default
Posted on Tue, 22 Jul 2014
Question: I started out on Clonidine HCL 0.3 mg patch I have recently been changed to 0.1 MG tablets twice a day. Could the change be part of my problems? I have very lose bowels, dark, coffee grounds. Is this a side effect of changing of meds.
doctor
Answered by Dr. Ashok Kumar (1 hour later)
Brief Answer:
Its not a side effect

Detailed Answer:
Hello XXXX
Thanks for using health care magic.

The dark, coffee ground colored loose motions, is not a reported side effect of clonidine.
The clonidine generally causes constipation as a side effect but not diarrhea.

The changing of tablet from the patch is rarely cause any additional side effects.


I am of the opinion that you see your doctor for lose stools. He will run some blood tests and stool examination to find out the cause of diarrhea.
Before you can see him you can use probiotics like yogurt which will help to restore your intestinal flora.


'Hope I have answered your query. If you have any further questions I will be happy to help".
Thanks

Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. Ashok Kumar

Psychiatrist

Practicing since :2000

Answered : 3271 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes dark and loose bowel movement?

Brief Answer: Its not a side effect Detailed Answer: Hello XXXX Thanks for using health care magic. The dark, coffee ground colored loose motions, is not a reported side effect of clonidine. The clonidine generally causes constipation as a side effect but not diarrhea. The changing of tablet from the patch is rarely cause any additional side effects. I am of the opinion that you see your doctor for lose stools. He will run some blood tests and stool examination to find out the cause of diarrhea. Before you can see him you can use probiotics like yogurt which will help to restore your intestinal flora. 'Hope I have answered your query. If you have any further questions I will be happy to help". Thanks